Ear ringing causes – medications and more

Ear ringing – medicine, noise and other causes

Like many disorders, ringing in the ear, or tinnitus, has many causes. It’s been reported as a medication side effect by those who take beta blockers like carvedilol (Coreg), some birth control pills, and over-the-counter medications like aspirin, ibuprofen and acetaminophen (Tylenol). Caffeine, nicotine, and alcohol all make it worse, especially red wine.

 

One of the worst offenders is loud noise. Loud noise is anything from electric drills and motorcycles, loud music, trucks and tractors. In this case, the ear ringing is often from damage to some of the delicate inner ear structures. Stress and fatigue can also make tinnitus worse.

 

If you can avoid it, use earplugs when you’re around it. Sometimes it helps to have background noise like a fan, and avoid loud noise. Loud noise is anything from electric drills and motorcycles, loud music, trucks and tractors. If you can avoid it, use earplugs. Stress reduction and enough sleep also help.

 

If these don’t help, get it checked out – ear wax, hearing loss, allergies, ear infections, high blood pressure, some thyroid disorders, anxiety, depression, and a problem with the jaw joint (TMJ) can also be causes of it. These all warrant a consultation with your health care provider.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s